Alert archive / Wisconsin / River Flood Warnings in 2015
River Flood Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Dec 14, 2015, 5:55 PM CST for Marathon County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2015, 5:55 PM CST (23:55 UTC)
- Expired
- Dec 15, 2015, 5:55 PM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Rib River at Rib Falls (RIBW3).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
125
WGUS43 KGRB 142355
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
555 PM CST MON DEC 14 2015
...The National Weather Service in Green Bay has issued a flood
warning for the following rivers in Wisconsin...
Big Rib River at Rib Falls affecting Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC073-151455-
/O.NEW.KGRB.FL.W.0009.151214T2355Z-000000T0000Z/
/RIBW3.1.ER.151214T2200Z.151214T2215Z.000000T0000Z.NO/
555 PM CST MON DEC 14 2015
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Big Rib River at Rib Falls.
* at 4:15 PM Monday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* At 10.0 feet...Flooding affects are mainly lowland areas downstream
of Rib Falls toward Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$1 follow-up statement
727
WGUS83 KGRB 152107
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CST TUE DEC 15 2015
...The flood warning is cancelled for the following rivers in upper
Wisconsin...
Big Rib River at Rib Falls affecting Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC073-152137-
/O.CAN.KGRB.FL.W.0009.000000T0000Z-151215T2107Z/
/RIBW3.1.ER.151214T2200Z.151215T0915Z.151215T1320Z.NO/
307 PM CST TUE DEC 15 2015
The Flood Warning is cancelled for
The Big Rib River at Rib Falls.
* At 1:15 PM Tuesday the stage was 9.3 feet.
* Flood stage is 10.0 feet.
* At 9.0 feet...There is minor flooding of low land downstream
between Rib Falls and Marathon City. There is minor flooding in
Lions park in Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:39 PM CST, 16 minutes earlier.
Area forecast discussion, Dec 14, 5:39 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 539 PM CST MON DEC 14 2015 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 327 PM CST MON DEC 14 2015 STATUS OF CURRENT HEADLINES AND PCPN TRENDS ARE THE MAIN FCST CONCERNS. MAIN DEFORMATION ZONE HAS SHIFTED INTO NW/NC WI...WHILE ANOTHER SMALLER SCALE DEFORMATION ZONE ASSOCIATED WITH THE UPPER LOW WAS MOVING THROUGH THE FOX VALLEY/LKSHR AREAS. IN BETWEEN THESE TWO FEATURES...ONLY SPOTTY LIGHT RAIN AND DRIZZLE WAS OCCURRING. MIXED PCPN WAS ONGOING OVER MUCH OF VILAS AND NW ONEIDA COUNTIES...AND WEB CAMS SHOWED SNOW/SLEET ACCUMS OF LESS THAN AN INCH IN NW VILAS COUNTY. THE UPPER LOW WILL SHIFT NE OUR OF THE AREA DURING THE LATE AFT/EVG...CAUSING PCPN TO DIMINISH. THE UPPER LOW IN EASTERN WI WILL ONLY PRODUCE LIGHT RAIN...AND WILL NOT HAVE ANY SIGNIFICANT IMPACT. THE DEFORMATION ZONE IN OUR FAR NW COUNTIES WILL CONTINUE TO PRODUCE MIXED PCPN OR SNOW IN NC WI INTO THE EARLY EVG. BASED ON WHAT HAS HAPPENED SO FAR...WILL TRIM SNOWFALL AMOUNTS BACK A LITTLE BIT...BUT KEEP THE WINTER WEATHER ADVISORIES GOING FOR VILAS AND ONEIDA COUNTIES. THE EVENING SHIFT CAN CANCEL HEADLINES EARLY IF NEEDED. HAVE ALSO ADDED A MENTION OF FZDZ IN PARTS OF NC WI DURING THE LATE EVG AND OVERNIGHT...AS MOISTURE SHALLOWS OUT...LEAVING NO ICE CRYSTALS IN THE SATURATED LAYER TO SUPPORT SNOW DEVELOPMENT. LINGERING PCPN SHOULD END LATE TONIGHT. WILL CANCEL THE FLOOD WATCH...AS SIGNIFICANT PCPN HAS ENDED OVER THE WATCH AREA. WILL HANDLE FLOODING CONCERNS WITH RIVER STATEMENTS AND FLOOD WARNINGS AS RIVERS CONTINUE TO RISE THROUGH THE WEEK. A DRY BUT MOSTLY CLOUDY DAY IS ANTICIPATED ON TUESDAY...WITH HIGHS IN THE 30S. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 327 PM CST MON DEC 14 2015 THE FOCUS DURING THIS PART OF THE FORECAST IS THE NEXT SYSTEM...IN THE WESTERN CONUS TODAY...THAT WILL MAKE ITS WAY ACROSS THE PLAINS AND INTO THE WESTERN GREAT LAKES REGION. AN UPPER RIDGE AND SURFACE HIGH PRESSURE SYSTEM OVER THE AREA ON TUESDAY WILL EXIT AND MODELS BRING QPF INTO THE AREA ON TUESDAY NIGHT AS THE WESTERN STORM SYSTEM APPROACHES. THE SURFACE LOW IS EXPECTED TO TAKE MORE OF A NORTHWEST PATH THAN THE SYSTEM THAT IS CURRENTLY DEPARTING. THIS WOULD KEEP THE FORECAST AREA IN THE WARM SECTOR OF THE SYSTEM...RESULTING IN MAINLY RAIN...ESPECIALLY IN CENTRAL AND EASTERN WISCONSIN. PRECIPITATION CHANCES SHOULD BE OVER IN MOST LOCATIONS BY THURSDAY AS THE MAIN SYSTEM DEPARTS AND AN UPPER LEVEL RIDGE APPROACHES FROM THE PLAINS. ANOTHER STORM SYSTEM IS FORECAST FOR THE EARLY PART OF NEXT WEEK...BUT MODELS WERE SHOWING TOO MANY DIFFERENCES TO HAVE MUCH CONFIDENCE IN TIMING OR THE EXACT PATH OF THE SYSTEM. TEMPERATURES WILL BE WELL ABOVE NORMAL AGAIN ON WEDNESDAY. THEN...AFTER THE UPCOMING SYSTEM PASSES...HIGHS FALL BELOW NORMAL FOR FRIDAY AND SATURDAY BEFORE WARMING UP AGAIN FOR EARLY NEXT WEEK. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 539 PM CST MON DEC 14 2015 PCPN WILL CONTINUE TO DIMINISH THIS EVENING AS A STORM SYSTEM DEPARTS TO THE EAST. COLDER AIR POURING INTO NC WI HAS TURNED THE PCPN TYPE TO MAINLY SNOW. OTHERWISE A MIX OF IFR/MVFR CIGS WILL GRADUALLY IMPROVE TO A COMBINATION OF MVFR AND LOWER END VFR CIGS THROUGH TUESDAY MORNING. VSBYS WILL RETURN TO VFR OVERNIGHT WITH THE DEPARTURE OF THE SYSTEM. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR WIZ005. WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ010. && SHORT TERM.....KIECKBUSCH LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, Dec 14, 3:33 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CST MON DEC 14 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 333 PM CST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ALTHOUGH HEAVY RAINFALL HAS ENDED...RUNOFF WILL CONTINUE TO CAUSE RIVERS AND STREAMS TO RISE. THOSE LIVING NEAR FLOOD PRONE RIVERS SHOULD MONITOR THE LATEST FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. WINTRY WEATHER IS EXPECTED OVER FAR NORTH CENTRAL WISCONSIN INTO THIS EVENING. SNOW AND SLEET ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED...WITH THE HIGHEST AMOUNTS IN NORTHWEST VILAS COUNTY. SOME FREEZING DRIZZLE IS ALSO POSSIBLE IN NORTH CENTRAL AND FAR NORTHEAST WISCONSIN DURING THE LATE EVENING AND OVERNIGHT...SO SOME MINOR ICING MAY OCCUR. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY MINOR FLOODING IS POSSIBLE ON SOME RIVERS OVER THE NEXT SEVERAL DAYS. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD LISTEN FOR LATER INFORMATION. ANOTHER SYSTEM IS FORECAST TO AFFECT THE REGION TUESDAY NIGHT INTO WEDNESDAY NIGHT. THIS SYSTEM IS FORECAST TO PASS TO OUR WEST...SO MOST OF THE PRECIPITATION SHOULD FALL AS RAIN. HOWEVER...WITH TEMPERATURES HOVERING AROUND FREEZING ACROSS THE NORTH TUESDAY NIGHT...ANY PRECIPITATION MAY START OUT AS A LIGHT SNOW AND SLEET MIX. THIS COULD LEAD TO A LIGHT SNOW ACCUMULATION OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE TEMPERATURES WARM ENOUGH TO CHANGE THE PRECIPITATION TO ALL RAIN TOWARD MIDDAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. REPORTS OF RAINFALL TOTALS...FLOODING...SNOW ACCUMULATIONS AND FREEZING PRECIPITATION WOULD BE GREATLY APPRECIATED BY THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-152145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 333 PM CST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH/MG
In the hours before
Local storm report, Dec 14, 12:23 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1223 PM CST MON DEC 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN APPLETON 44.26N 88.40W
12/14/2015 M3.74 INCH OUTAGAMIE WI PUBLIC
TOTAL FROM SATURDAY MORNING THROUGH NOON TODAY.
&&
MGLocal storm report, Dec 14, 2:20 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
220 PM CST MON DEC 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLOOD 2 E ONEIDA 44.50N 88.15W
12/14/2015 BROWN WI NWS EMPLOYEE
EROSION OF BANK ALONG DUCK CREEK NEAR HILLCREST ROAD
&&
TIMKLocal storm report, Dec 14, 4:52 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
452 PM CST MON DEC 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN S PLOVER 44.45N 89.53W
12/14/2015 M3.18 INCH PORTAGE WI CO-OP OBSERVER
2 DAY TOTAL.
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 10:40 AM CST | Winter Weather Advisory | GRB | Oneida, Vilas | 13 hr |
| Dec 14, 11:27 AM CST | River Flood Warning | GRB | Oconto | 4 days |
| Dec 14, 11:33 AM CST | River Flood Warning | GRB | Brown, Outagamie | 25 hr |
| Dec 14, 3:00 PM CST | River Flood Warning | GRB | Marathon | 25 hr |
| Dec 14, 4:53 PM CST | Areal Flood Advisory | GRB | Brown | 6 hr |
Nearby
River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.